MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC HEART VALVES; MECHANICAL HEART VALVE, PRODUCT CODE: DYE

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC HEART VALVES; MECHANICAL HEART VALVE, PRODUCT CODE: DYE
Model Number ONXACE
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
As per the request submitted by fda medwatch program, this report is being resubmitted as report number 1649833-2016-70004-1.This report previously was submitted as 1649833-2015-70025-1, february 9, 2016.Description from original follow-up medwatch report as follows: this is a follow-up report to the original mdr no.1649833-2015-70025-1.Event occurred in (b)(6).Original report stated: "distributor in b)(4) notified onxlti that the sewing ring stitching was unraveling.The condition was noticed at the beginning of the surgery.The valve will be returned to onxlti for investigation".The valve has been returned and evaluated.This valve is very similar to past occurrences of this type which have been attributed to iatrogenic damage, where the surgeon's needle path was too close to the valve body where the sewing ring construction suture is located, cutting the construction suture, and allowing it to unravel as far as 4 stitches up to the point a the stop knot.Unraveling does not progress beyond the stop knot, it is concluded that the valve did not malfunction, it was damaged by user error.The ifu is clear on instructions about needle path in the sewing ring.

Brand Name
ON-X PROSTHETIC HEART VALVES
Common Device Name
MECHANICAL HEART VALVE, PRODUCT CODE: DYE
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln
austin TX 78752
Manufacturer Contact
rochelle maney
1300 e. anderson ln
bldg b
austin, TX 78752
7704193355
MDR Report Key5420058
Report Number1649833-2016-70004
Device Sequence Number3659575
Product Code DYE
UDI-Device Identifier00851788001457
UDI-Public00851788001457
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/11/2019
Device Model NumberONXACE
Device Catalogue NumberONXACE-21
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2015
Supplement Date Received by Manufacturer09/09/2015
Initial Report FDA Received Date02/09/2016
Supplement Report FDA Received Date02/09/2016
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown